Your browser doesn't support javascript.
Show: 20 | 50 | 100
Results 1 - 3 de 3
Filter
1.
FASEB J ; 35(9): e21870, 2021 09.
Article in English | MEDLINE | ID: covidwho-1373669

ABSTRACT

COVID-19 is often characterized by dysregulated inflammatory and immune responses. It has been shown that the Traditional Chinese Medicine formulation Qing-Fei-Pai-Du decoction (QFPDD) is effective in the treatment of the disease, especially for patients in the early stage. Our network pharmacology analyses indicated that many inflammation and immune-related molecules were the targets of the active components of QFPDD, which propelled us to examine the effects of the decoction on inflammation. We found in the present study that QFPDD effectively alleviated dextran sulfate sodium-induced intestinal inflammation in mice. It inhibited the production of pro-inflammatory cytokines IL-6 and TNFα, and promoted the expression of anti-inflammatory cytokine IL-10 by macrophagic cells. Further investigations found that QFPDD and one of its active components wogonoside markedly reduced LPS-stimulated phosphorylation of transcription factor ATF2, an important regulator of multiple cytokines expression. Our data revealed that both QFPDD and wogonoside decreased the half-life of ATF2 and promoted its proteasomal degradation. Of note, QFPDD and wogonoside down-regulated deubiquitinating enzyme USP14 along with inducing ATF2 degradation. Inhibition of USP14 with the small molecular inhibitor IU1 also led to the decrease of ATF2 in the cells, indicating that QFPDD and wogonoside may act through regulating USP14 to promote ATF2 degradation. To further assess the importance of ubiquitination in regulating ATF2, we generated mice that were intestinal-specific KLHL5 deficiency, a CUL3-interacting protein participating in substrate recognition of E3s. In these mice, QFPDD mitigated inflammatory reaction in the spleen, but not intestinal inflammation, suggesting CUL3-KLHL5 may function as an E3 for ATF2 degradation.


Subject(s)
Activating Transcription Factor 2/metabolism , Down-Regulation/drug effects , Drugs, Chinese Herbal/pharmacology , Flavanones/pharmacology , Glucosides/pharmacology , Inflammation/drug therapy , Proteolysis/drug effects , Ubiquitin Thiolesterase/deficiency , Animals , Cell Line , Colitis/chemically induced , Colitis/drug therapy , Cullin Proteins/metabolism , Cytokines/metabolism , Dextran Sulfate/pharmacology , Dextran Sulfate/therapeutic use , Drugs, Chinese Herbal/therapeutic use , Flavanones/therapeutic use , Glucosides/therapeutic use , Inflammation/chemically induced , Macrophages/drug effects , Macrophages/metabolism , Male , Mice , Mice, Inbred C57BL , Phosphorylation/drug effects , Proteasome Endopeptidase Complex/drug effects , Proteasome Endopeptidase Complex/metabolism , Pyrroles/pharmacology , Pyrrolidines/pharmacology , Ubiquitin Thiolesterase/antagonists & inhibitors , Ubiquitination
2.
Ann R Coll Surg Engl ; 102(7): e176-e179, 2020 Sep.
Article in English | MEDLINE | ID: covidwho-721361

ABSTRACT

Spain has been one of the most affected countries by the COVID-19 outbreak. After the high impact of the pandemic, a wide clinical spectrum of late complications associated with COVID-19 are being observed. We report a case of a severe Clostridium difficile colitis in a post-treatment and recovered COVID-19 patient. A 64-year-woman with a one-month hospital admission for severe bilateral pneumonia associated with COVID-19 and 10 days after discharge presented with diarrhoea and abdominal pain. Severe C. difficile-associated colitis is diagnosed according to clinical features and CT findings. An urgent pancolectomy was performed due to her bad response to conservative treatment. Later evolution slowly improved to recovery. C. difficile-associated colitis is one of the most common hospital-acquired infections. Significant patient-related risk factors for C. difficile infection are antibiotic exposure, older age, and hospitalisation. Initial therapeutic recommendations in our country included administration broad-spectrum antibiotics to all patients with bilateral pneumonia associated with SARS-CoV-2. These antibiotics are strongly associated with C. difficile infection. Our patient developed a serious complication of C. difficile due to the use of broad-spectrum antibiotics. The appearance of late digestive symptoms in patients diagnosed and treated for COVID-19 should alert clinicians to the possibility of C. difficile infection. The updated criteria for severe colitis and severe C. difficile infection should be considered to ensure an early effective treatment for the complication.


Subject(s)
Anti-Bacterial Agents/therapeutic use , Betacoronavirus , Clostridioides difficile/isolation & purification , Colitis/etiology , Coronavirus Infections/complications , Cross Infection/etiology , Pneumonia, Viral/complications , COVID-19 , Colitis/drug therapy , Colitis/microbiology , Coronavirus Infections/epidemiology , Cross Infection/diagnosis , Cross Infection/drug therapy , Female , Follow-Up Studies , Humans , Middle Aged , Pandemics , Pneumonia, Viral/epidemiology , Risk Factors , SARS-CoV-2 , Time Factors , Tomography, X-Ray Computed
SELECTION OF CITATIONS
SEARCH DETAIL